MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. AC-GM ESSIX ALIGNER CHEWIE GREEN MINT 20PK; PUSHER, BAND, ORTHODONTIC

DENTSPLY SIRONA ORTHODONTICS INC. AC-GM ESSIX ALIGNER CHEWIE GREEN MINT 20PK; PUSHER, BAND, ORTHODONTIC
Catalog Number AC-GM
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient¿s symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that ac-gm essix aligner chewie green mint 20pk that a patient used caused an allergic reaction.The patient experienced throat and face swelling.The patient was hospitalized and treated for anaphylaxis and given steroids overnight.They were discharged the following day, the doctors advised the patient their anaphylaxis was caused by the chewies and to cease use.Patient had no known allergies prior to this event.
 
Additional Manufacturer Narrative
2 documented attempts(follow ups) have been made to receive product for investigation and tracking #.This information has not been received.Dhr investigation will be conducted.8-2-2024: dhr for item# ac-gm essix aligner chewie green mint 20pk batch# 07084909 has been pulled, reviewed, and attached to this case.Dhr review only identified issues with print quality issues throughout the autobagging portion of the manufacturing work order.All other inspections were performed and deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-50-16, 0290-ip-7.5-30-02, 0290-ip-7.5-50-07 and 0290-wss-7.5-50-07.The number of raw materials and amount per picked and consumed to the work order are exactly as the bom required.Raw materials used to make the ac-gm chewies as per 0290-spec-028 (material specifications for chewies aligner seaters) for this production order are item# gnlr (glenroe non latex raw material) batch# 04eaf1031 & item# tb green (mc-24243ev) batch# 7071727, item# spearmint 9295629 spearmint scent) batch# 210506567.Receiving inspections/documentation for all 3 raw materials also pulled, reviewed, and attached to this dhr.Each inspection was completed by quality and documented in each respective receiving inspection history sheets.Coa¿s for each material were verified against 0290-spec-028 and are conforming.(nwv) 8-2-2024: retains were not available for review as per 0290-wi-8.2-07 which states retention samples must be maintained for a minimum of six months (produced 06-2023).(nwv) failure mode: allergic reaction.Root cause: no defect proven.Conclusion code: no failure found.

Brand Name
AC-GM ESSIX ALIGNER CHEWIE GREEN MINT 20PK
Common Device Name
PUSHER, BAND, ORTHODONTIC
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
7290 26th court east
sarasota FL 34243
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
7290 26th court east
sarasota FL 34243
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key19816018
Report Number1036212-2024-00001
Device Sequence Number8665935
Product Code ECS
UDI-Device IdentifierD746ACGM1
UDI-PublicD746ACGM1
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberAC-GM
Device Lot Number07084909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/02/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown